Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 93, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 19, 2013, 12:11 PM EDT for Randolph County, Terrell County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2013, 12:11 PM EDT (16:11 UTC)
- Expired
- Apr 19, 2013, 12:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Randolph County, GA, Terrell County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 12:25 PM EDT | TSTM WND DMG | Parrott, GA | WHEAT CROPS DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
436
WUUS52 KTAE 191611
SVRTAE
GAC243-273-191645-
/O.NEW.KTAE.SV.W.0093.130419T1611Z-130419T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1211 PM EDT FRI APR 19 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL RANDOLPH COUNTY IN SOUTHWEST GEORGIA...
NORTHWESTERN TERRELL COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 1245 PM EDT
* AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CUTHBERT...AND MOVING
NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROOKSVILLE...CHAMBLISS AND PARROTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3193 8439 3191 8437 3190 8437 3169 8476
3176 8482 3193 8470 3193 8446 3196 8445
3196 8444
TIME...MOT...LOC 1611Z 230DEG 41KT 3180 8469
$$
11-MOORE1 follow-up statement
721
WWUS52 KTAE 191632
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1232 PM EDT FRI APR 19 2013
GAC243-273-191645-
/O.CON.KTAE.SV.W.0093.000000T0000Z-130419T1645Z/
TERRELL GA-RANDOLPH GA-
1232 PM EDT FRI APR 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR NORTHEASTERN RANDOLPH AND NORTHWESTERN TERRELL COUNTIES...
AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHAMBLISS...MOVING
NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3193 8439 3191 8437 3190 8437 3182 8459
3187 8466 3193 8461 3193 8446 3196 8445
3196 8444
TIME...MOT...LOC 1632Z 230DEG 41KT 3195 8447
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 10:39 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 19, 10:39 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1039 AM EDT Fri Apr 19 2013
.NEAR TERM [Through Tonight]...
The 12Z surface analysis shows a closed off surface low centered
over Lake Superior. A cold front extends to its south and then
southwest, cutting across N Cntrl GA to S Cntrl AL to the Wrn FL
Panhandle. Regional radar imagery shows scattered light showers out
ahead of the front, a line of heavier showers ahead of the front,
and a broader area of moderate rain behind the front. Lightning is
not frequent or consistent with these showers, but is present.
Current observations and radar imagery show the front and its
associated line of showers is just beginning to cross into our
forecast area now. The area is in store for a wet day and night
with on and off periods of showers with chances for thunder. Rain
should stop overnight for the northwestern third of the forecast
area before sunrise and may linger over the southeastern two-
thirds through tomorrow.
Some of the cities in the western part of our forecast area may have
already reached their max temperature for the day as the front is
beginning to pass through now. The southeastern portion of the
forecast area may reach highs in the low 80s, but most of the area
will only see mid 70s today. Min temperatures tonight will be in
the 40s and 50s, with warmer temperatures to the southeast, cooler
temperatures to the northwest.
&&
.SHORT TERM [Tonight Through Sunday]...
The surface cold front should be through our forecast area by the
beginning of the "short term" period (00 UTC this evening). As the
near term discussion alludes to - there will likely be a trend for
less thunderstorm activity with time due to increasingly limited
instability further behind the surface front. Therefore, weather
grids for tonight into Saturday just mention "rain showers". PoPs
remain relatively high for tonight as models indicate that the
more significant QG convergence will be arriving at that time.
Model cross-sections from around Birmingham to Orlando clearly
show a strong frontogenetic signal along the rearward sloping
front overnight - with fairly strong frontogenesis around 850mb
just prior to significant drying. Therefore, there may be a
strongly forced band of rain / heavy showers overnight well after
the surface front passes through. Showers may linger into the
southeast part of our area into the weekend. The remaining weather
elements changed very little from the previous forecast. Saturday
still looks like a day with below-normal temperatures, with slight
moderation by Sunday.
&&
.LONG TERM [Sunday Night through Thursday]...
Cyclonic upper level flow will dominate the region through this
period. Within this flow, one short wave trough will work its way
across the Gulf Coast states Sunday into Sunday night. However,
surface high pressure will be nosing down the lee side of the
Appalachians and keeping most of the area dry. Some isolated showers
could work into our eastern zones off the Atlantic. This general
pattern will persist into Tuesday. The next short wave of note will
cross Dixie on Wednesday or Thursday. The GFS is about 12 hours
faster than the Euro with this system. Chance PoPs will be included
for Wednesday and Wednesday night with some clearing on Thursday. At
this point, severe chances look minimal. Temps will be a few degrees
below normal on Sunday and Thursday and slightly above normal in
between.
&&
.AVIATION [Through 12Z Saturday]...
IFR to MVFR ceilings that set in overnight will stay through the
morning. Ceilings and visibilities may reduce further as a line of
showers and possibly thunderstorms along the front move in. The
main line has just begun to enter the western part of the forecast
area. Periods of showers will trail behind front through the
period, but should move east of the forecast area tomorrow
afternoon. &&
.MARINE...
Breezy south winds will develop this morning ahead of a cold
front. As the front continues to pass through the coastal waters
this morning and afternoon, winds will shift to the northwest and
increase. Advisory level winds are expected along and behind the
cold front through Saturday morning.
&&
.FIRE WEATHER...
Fuels are likely to moisten today as widespread rain associated with
a cold front moves through the area. Drier conditions are likely
Saturday afternoon behind the cold front, perhaps even with RH
values dropping below locally critical values. However, other "Red
Flag" conditions (wind and/or ERC values) are not likely to be met.
The airmass will gradually moisten Sunday and Monday.
&&
.HYDROLOGY...
The latest QPF figures from the NWS WPC and our local grids show
an average of 0.75-1.00" of rainfall can be expected with the rain
along and just after the cold front through Saturday. While this
rain may produce some small rises on area rivers, the rate or
duration of rain is not expected to produce enough runoff to push
any of our rivers into flood stage.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 51 70 49 75 / 80 60 30 10 20
Panama City 75 52 72 53 74 / 80 50 20 10 10
Dothan 75 46 69 47 74 /100 40 10 0 10
Albany 78 48 71 47 73 / 80 60 20 0 10
Valdosta 81 52 68 49 72 / 80 70 40 10 20
Cross City 82 56 70 51 76 / 50 50 60 20 30
Apalachicola 76 53 66 53 72 / 80 60 30 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...SMALL CRAFT ADVISORY from 8 PM this evening to 11 AM EDT
Saturday for Apalachee Bay or Coastal Waters From Keaton
Beach to Ochlockonee River Fl out to 20 Nm-Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Suwannee River to Keaton Beach out 20
NM-Waters from Suwannee River to Apalachicola FL from 20
to 60 NM.
SMALL CRAFT ADVISORY until 11 AM EDT Saturday for Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters
from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Moore
SHORT TERM...Lamers
LONG TERM...Wool
AVIATION...Moore
MARINE...Moore/Lamers
FIRE WEATHER...Lamers
HYDROLOGY...LamersHazardous weather outlook, Apr 19, 4:37 AM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 437 AM EDT FRI APR 19 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-200800- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 437 AM EDT FRI APR 19 2013 /337 AM CDT FRI APR 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SOME THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT MOVES THROUGH THE AREA. AN ISOLATED STRONG OR SEVERE STORM IS POSSIBLE...BUT MOST THUNDERSTORMS SHOULD POSE MAINLY A LIGHTNING HAZARD. THERE WILL ALSO BE A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY ALONG THE FLORIDA PANHANDLE COAST. STRONG WINDS OVER THE COASTAL WATERS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. AJL
In the hours before
Special weather statement, Apr 19, 12:00 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 PM EDT FRI APR 19 2013
FLZ008-010-012-108-112-191700-
INLAND BAY FL-CENTRAL WALTON FL-SOUTH WALTON FL-COASTAL BAY
FL-WASHINGTON FL-
1100 AM CDT FRI APR 19 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BAY...WALTON AND
WASHINGTON COUNTIES...
* UNTIL NOON CDT
AT 1052 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED HEAVY
WINDS AHEAD OF A LINE OF STRONG THUNDERSTORMS EXTENDING FROM
10 MILES EAST OF SANTA ROSA BEACH TO 25 MILES SOUTHWEST OF PANAMA
CITY BEACH...OR ALONG A LINE EXTENDING FROM BUNKER TO 21 MILES SOUTH
OF SEAGROVE BEACH...MOVING SOUTHEAST AT 30 MPH.
PEOPLE IN CENTRAL BAY...SOUTHEASTERN WALTON AND SOUTHWESTERN
WASHINGTON COUNTIES...INCLUDING THE CITIES OF PANAMA CITY BEACH AND
PANAMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
WINDS 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3046 8606 3036 8575 3035 8566 3033 8563
3030 8554 3006 8564 3009 8570 3015 8578
3021 8588 3030 8611 3033 8611
TIME...MOT...LOC 1558Z 311DEG 24KT 3038 8603 3000 8618
11-MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:18 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.